MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant broke during a procedure.Part of the implant remains implanted in the patient.There was less than 20 minutes surgical delay and no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence and received x-ray image.The cage fractured at l5/s1 during insertion, while being malleted into the disc space.Rotational force of about 5 degrees was applied.The reported cage was broken into 6 pieces and 5 were removed.One big nose (10mm) was still implanted.The five removed pieces were not returned due to hospital policy.Manufacturing history review was performed on the reported lot# and no manufacturing related issue was found.The root causes of the reported cage fracture are applied rotational overload which is deviated from the surgical technique and potential off-axial overload.

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7479072
Report Number3004024955-2018-00026
Device Sequence Number19230460
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public(01)07613327118087
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955106
Device Catalogue Number48955106
Device Lot NumberAM3P
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1